Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 21, 2015, 7:21 PM EDT for Stokes County, Surry County, Yadkin County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 21, 2015, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
Counties Stokes County, NC, Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WWUS81 KRNK 212321
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT SUN JUN 21 2015
NCZ002>004-020-220015-
YADKIN-ALLEGHANY-SURRY-STOKES-
721 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SURRY...CENTRAL YADKIN...STOKES
AND SOUTHEASTERN ALLEGHANY COUNTIES...
AT 721 PM EDT...A STRONG THUNDERSTORM WAS OVER WOODVILLE...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
ELKIN...
FAIRVIEW...
FLAT ROCK...
AND YADKINVILLE.
LAT...LON 3629 8087 3633 8087 3636 8090 3640 8097
3639 8098 3638 8098 3646 8108 3656 8075
3656 8057 3639 8003 3637 8003 3626 8018
3626 8045 3622 8043 3614 8044 3611 8051
3605 8050 3605 8057
TIME...MOT...LOC 2321Z 307DEG 18KT 3648 8053
$$
KKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:10 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 21, 7:10 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 710 PM EDT SUN JUN 21 2015 .SYNOPSIS... LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST TONIGHT AND MONDAY AND PUSH A COLD FRONT INTO THE REGION ON TUESDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE END OF THE WEEK WITH A DAILY THREAT OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH MONDAY/... AS OF 700 PM EDT SUNDAY... CANCELLED THE WATCH FOR WRN HALF OF THE FORECAST AREA AS AIRMASS WORKED OVER AND LACK OF INSTABILITY WITH SUNSET WILL KEEP ANY STORMS UNDER SVR THREATS. PREVIOUS DISCUSSION... STORMS WORKING TO THE PIEDMONT HOLDING TOGETHER AND INCREASING IN STRENGTH PER BETTER CAPES. SPC COORDINATION TO EXPAND WATCH EAST TIL 8 PM. NO OTHER CHANGES TO THE FORECAST. PREVIOUS DISCUSSION... IN COORDINATION WITH THE STORM PREDICTION CENTER...HAVE EXPANDED THE WATCH TO INCLUDE FLOYD COUNTY SOUTHWEST TO GRAYSON COUNTY VA...TIL 8 PM. LATEST LOCAL WRF/HRRR SHOWING THIS LINE HOLDING TOGETHER TOWARD THE NC BORDER...WITH SOME POTENTIAL FOR DEVELOPMENT EAST OF THE BLUE RIDGE. MESOANALYSIS SUGGESTS BETTER SVR PARAMETERS OVER FAR SW VA INTO SE KY. WILL HAVE TO WATCH FURTHER EAST FOR SVR AS WELL AS SBCAPES ARE 2500-3000 J/KG...BUT WESTERLY FLOW MAY ACT TO HOLD VERTICAL DEVELOPMENT. NO OTHER CHANGES TO THE FORECAST BEYOND 8 PM. PREVIOUS DISCUSSION ISSUED AT 4 PM... SHOWERS AND STORMS HAVE STARTED FORMING JUST WEST OF THE FORECAST AREA IN PARTS OF WV/KY OVER THE PAST HOUR. THIS DEVELOPMENT IS EXPECTED TO CONTINUE EXPANDING AS WE HEAD THROUGH THE REMAINDER OF THE AFTERNOON...WITH PROPAGATION INTO WESTERN AND NORTHERN PARTS OF THE AREA...ALONG WITH ADDITIONAL DEVELOPMENT. BY THIS EVENING...THE ACTIVITY IS STILL EXPECTED TO BE ONGOING...WITH ISOLATED COVERAGE IN OUR REGION AS FAR EAST AS THE PIEDMONT...WITH THE BULK OF THE ACTIVITY STILL ACROSS WESTERN AND NORTHERN PARTS OF THE AREA. THE LATEST DISCUSSION FROM THE STORM PREDICTION CENTER SUGGESTS THIS WESTERN AND NORTHERN PART OF THE AREA WILL BE MOST PRONE TO STORMS HAVING THE POTENTIAL FOR STORMS HAVING STRONG TO POTENTIALLY DAMAGING WIND GUSTS. BY MIDNIGHT...MOST OF THE SHOWER AND STORM ACTIVITY IS EXPECTED TO HAVE ENDED...OR AT LEAST SIGNIFICANTLY DISSIPATED. THERE IS SOME INDICATION THAT A DISTURBANCE IN THE WESTERLY FLOW MAY CAUSE A RESURGENCE IN THE ACTIVITY IN THE WEST...AND OUR FORECAST WILL REFLECT THAT POTENTIAL. LATE TONIGHT INTO EARLY MONDAY MORNING...LOOK FOR SOME FOG DEVELOPMENT...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS...ESPECIALLY REGIONS THAT RECEIVE PRECIPITATION FROM THE ACTIVITY THIS EVENING. LOW TEMPERATURES WILL CONTINUE TO BE ABOUT TEN DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR WITH MID TO UPPER 60S ACROSS THE MOUNTAINS AND UPPER 60S TO LOWER 70S ACROSS THE PIEDMONT. ON MONDAY...LOW LEVEL FLOW WILL SWITCH TO THE SOUTHWEST AS AN UPPER RIDGE STARTS BUILDING TO OUR WEST. THIS WILL HAVE THE IMPACT OF STARTING TO YIELD EVEN HIGHER TEMPERATURES THANKS TO THE START OF WARM AIR ADVECTION. AFTERNOON HEATING WILL PEAK WITH THE CROSSING OF AN 850 MB WARM FRONT...WHICH IN TURN WILL HELP ACT AS A FOCUSING MECHANISM FOR MORE ORGANIZED CONVECTION. HIGH TEMPERATURES WILL BE A DEGREE OR TWO HIGHER THAN THOSE REALIZED TODAY WITH MID TO UPPER 80S ACROSS THE MOUNTAINS AND LOW TO NEARLY MID 90S ACROSS THE PIEDMONT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM EDT SUNDAY... ON TUESDAY COLD FRONT WITH GOOD SURFACE CONVERGENCE ENTERS THE FORECAST AREA FROM THE NORTHWEST. MODELS SHOWED STRONG Q-V FORCING ALONG WITH MOISTURE POOLING AHEAD OF THE FRONT. IN ADDITION...VERY WARM AIR MASS WILL RESULT IN A LARGE AMOUNT OF INSTABILITY BY TUESDAY AFTERNOON AND EVENING. WILL HAVE ONLY LOW PROBABILITY OF PRECIPITATION ON MONDAY NIGHT BUT WILL INCREASE PROBABILITY BY LATE TUESDAY AFTERNOON. CLOUD COVER FROM ANY UPSTREAM THUNDERSTORMS IN THE MORNING MAY LIMIT HEATING EARLY IN THE DAY AND VERY WARM TEMPERATURES ARE ADVECTING IN AT MID LEVELS WHICH MAY CAP GROWTH OF STORMS UNTIL LATE TUESDAY. BUFKIT IS FAVORING HE CAP WHICH WOULD MEAN LESS STORMS FOR ALL BUT THE FAR NORTHERN FORECAST AREA. GFS POSITION OF THE FRONT IS FAVORED WHICH PLACES THE BOUNDARY JUST SOUTH OF THE FORECAST AREA ON WEDNESDAY. THIS WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AFTERNOON. WILL HOLD ON TO CHANCE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN COUNTY WARNING AREA. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 300 PM EDT SUNDAY... 500 MB ZONAL FLOW UNTIL THURSDAY THEN BROAD TROUGHING DEVELOPS IN THE EAST WITH THE ECMWF STILL SHOWING AN MORE AMPLIFIED WAVE OVER THE OHIO VALLEY SATURDAY NIGHT AND SUNDAY. AT THE SURFACE LOW PRESSURE AND THE ASSOCIATED COLD FRONT WILL TRACK INTO THE OHIO VALLEY ON SUNDAY. AT THIS POINT THE MOST LIKELY DAYS THAT WILL HAVE MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS LOOK TO BE SATURDAY AND SUNDAY. TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /23Z SUNDAY THROUGH FRIDAY/... AS OF 145 PM EDT SUNDAY... VFR CONDITIONS PREVAILED ACROSS THE PIEDMONT AND MOST OF THE MOUNTAIN REGION OF THE FORECAST AREA. CUMULUS DEVELOPMENT HAS BEEN CONFINED TO MAINLY THE MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA AND PARTS OF SOUTHEAST WEST VIRGINIA. IN THESE AREA...MOST OF THE COVERAGE WAS SCATTERED...BUT THERE WERE POCKETS OF BROKEN COVERAGE WITH CIGS EITHER HIGH END MVFR OR LOW END VFR. AS THE AFTERNOON PROGRESSES...WE ARE EXPECTING SHOWERS AND STORMS TO DEVELOP UPSTREAM ACROSS PARTS OF OH/WV...AND THEN PROGRESS SOUTHEAST INTO THE FORECAST AREA. AREAS ALONG AND NEAR A KBLF-KLWB LINE WILL HAVE THE GREATEST POTENTIAL TO BE IMPACTED BY ANY ACTIVITY. BRIEF MVFR CIGS/VSBYS WILL ACCOMPANY THE HEAVIER SHOWERS AND STORMS. ANY CONVECTIVE ACTIVITY IS EXPECTED TO WANE BY THE LATE EVENING. WIND WILL TREND LIGHTER AS A RIDGE AXIS OF SURFACE HIGH PRESSURE BUILDS INTO THE REGION. ANTICIPATE THE DEVELOPMENT OF MVFR/IFR CIGS/VSBYS IN PRIMARILY THE RIVER AND MOUNTAIN VALLEYS...ESPECIALLY IF A PARTICULAR AREA WAS IMPACTED BY PRECIPITATION THE PAST DAY OR SO...AND IN PARTICULAR ANY AREAS THAT RECEIVE PRECIPITATION THIS EVENING. ANY SUB-VFR CONDITIONS SHOULD IMPROVE TO VFR BY MID-MORNING MONDAY. EXTENDED AVIATION DISCUSSION... BUILDING HEIGHTS WILL INCREASE THE CAP STRENGTH OVERHEAD ON MONDAY AND EARLY TUESDAY AND HELP LIMIT ADDITIONAL CONVECTION. HOWEVER...A LINGERING BOUNDARY OVER THE AREA MAY PROVIDE THE FOCUS NEEDED FOR SOME ADDITIONAL SHOWERS AND STORMS. COVERAGE WILL INCREASE AGAIN LATE TUESDAY AFTERNOON AND THE OVERNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THIS FEATURE WILL STALL ACROSS THE AREA AND ACT AS A STRONGER FOCUS FOR ADDITIONAL SHOWERS AND STORMS THROUGH FRIDAY...ESPECIALLY AS UPSTREAM CONVECTION RIDES SOUTHEAST ALONG THE BOUNDARY. DURING THIS PERIOD...THERE WILL BE THE POTENTIAL FOR THE TYPICAL LATE NIGHT/EARLY MORNING DEVELOPMENT OF MOUNTAIN AND RIVER VALLEY FOG...ESPECIALLY IN AREAS THAT WOULD HAVE RECEIVED PRECIPITATION THE PREVIOUS DAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...DS/WP SHORT TERM...AMS LONG TERM...AMS AVIATION...DS
Hazardous weather outlook, Jun 21, 7:09 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 709 PM EDT SUN JUN 21 2015 VAZ032-033-043>045-058-059-222315- PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 709 PM EDT SUN JUN 21 2015 ...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE STRONG TO POTENTIALLY DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>003-018>020-VAZ007-009>020-022>024-034-035-WVZ042>044-507-508- 222315- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 709 PM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE STRONG TO POTENTIALLY DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ046-047-222315- STOKES-ROCKINGHAM-CASWELL-APPOMATTOX-BUCKINGHAM- 709 PM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE STRONG TO POTENTIALLY DAMAGING WIND GUSTS. HEAT INDICES MAY APPROACH 100 DEGREES TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 6:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT SUN JUN 21 2015
NCZ006-VAZ033-043-044-220000-
CASWELL-HENRY-PITTSYLVANIA-FRANKLIN-
659 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASWELL...SOUTHERN
PITTSYLVANIA...CITY OF DANVILLE... SOUTHEASTERN FRANKLIN...CENTRAL
HENRY AND CITY OF MARTINSVILLE COUNTIES...
AT 659 PM EDT...A STRONG THUNDERSTORM WAS OVER MOUNTAIN VALLEY...
MOVING EAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
MARTINSVILLE...
CHATHAM...
AXTON...
AND BLAIRS.
THIS INCLUDES DANVILLE AIRPORT.
LAT...LON 3652 7951 3654 7951 3654 7956 3672 8003
3692 7989 3677 7917 3665 7919 3644 7930
TIME...MOT...LOC 2259Z 284DEG 21KT 3680 7972
KKSpecial weather statement, Jun 21, 7:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT SUN JUN 21 2015
NCZ004-VAZ016-032-043-220000-
STOKES-HENRY-PATRICK-CARROLL-
701 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN
STOKES...PATRICK...SOUTHWESTERN HENRY AND SOUTHEASTERN CARROLL
COUNTIES...
AT 700 PM EDT...A STRONG THUNDERSTORM WAS OVER GROUNDHOG MOUNTAIN...
MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STUART...
SANDY RIDGE...
CANA...
ARARAT...
AND SPENCER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3651 8044 3655 8044 3656 8060 3658 8068
3676 8054 3676 8050 3671 8046 3675 8045
3675 8039 3671 7996 3654 8000 3654 8003
3639 8003
TIME...MOT...LOC 2300Z 284DEG 21KT 3663 8050
KKSpecial weather statement, Jun 21, 7:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT SUN JUN 21 2015
NCZ001-002-018-019-220000-
WILKES-WATAUGA-ASHE-ALLEGHANY-
706 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT ASHE...WILKES...WATAUGA AND
SOUTHWESTERN ALLEGHANY COUNTIES...
AT 706 PM EDT...A STRONG THUNDERSTORM WAS OVER REESE...MOVING
SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOONE...
NORTH WILKESBORO...
WILKESBORO...
JEFFERSON...
AND WEST JEFFERSON.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
LAT...LON 3604 8140 3607 8141 3612 8155 3611 8181
3616 8183 3619 8188 3623 8191 3626 8189
3629 8192 3634 8185 3636 8180 3634 8177
3634 8171 3641 8174 3647 8170 3653 8171
3635 8096 3604 8110 3603 8127 3600 8132
TIME...MOT...LOC 2306Z 296DEG 37KT 3635 8178
KKLocal storm report, Jun 21, 7:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 NNE SPEEDWELL 36.89N 81.14W
06/21/2015 WYTHE VA 911 CALL CENTER
TREE DOWN ON CINNAMON RUN
&&
FISHERLocal storm report, Jun 21, 7:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 SW MARION 36.80N 81.54W
06/21/2015 SMYTH VA 911 CALL CENTER
TREE DOWN ON SCRATCH GRAVEL RD BLOCKING ONE LANE
&&
FISHERSpecial weather statement, Jun 21, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT SUN JUN 21 2015
NCZ002>004-020-220015-
YADKIN-ALLEGHANY-SURRY-STOKES-
721 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SURRY...CENTRAL YADKIN...STOKES
AND SOUTHEASTERN ALLEGHANY COUNTIES...
AT 721 PM EDT...A STRONG THUNDERSTORM WAS OVER WOODVILLE...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
ELKIN...
FAIRVIEW...
FLAT ROCK...
AND YADKINVILLE.
LAT...LON 3629 8087 3633 8087 3636 8090 3640 8097
3639 8098 3638 8098 3646 8108 3656 8075
3656 8057 3639 8003 3637 8003 3626 8018
3626 8045 3622 8043 3614 8044 3611 8051
3605 8050 3605 8057
TIME...MOT...LOC 2321Z 307DEG 18KT 3648 8053
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:17 PM EDT | Special Weather Statement | RNK | Charlotte | 58 min |
| Jun 21, 3:51 PM EDT | Special Weather Statement | RNK | Giles | 54 min |
| Jun 21, 4:12 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 63 min |
| Jun 21, 4:24 PM EDT | Special Weather Statement | RNK | Craig | 66 min |
| Jun 21, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 65 min |
| Jun 21, 5:14 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Franklin, Giles, Montgomery, Roanoke, City of Roanoke and 1 more | 61 min |
| Jun 21, 5:21 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more | 54 min |
| Jun 21, 5:27 PM EDT | Special Weather Statement | RNK | Smyth | 63 min |
| Jun 21, 5:45 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Wythe | 60 min |
| Jun 21, 5:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke, City of Roanoke | 64 min |
| Jun 21, 6:28 PM EDT | Special Weather Statement | RNK | Grayson | 62 min |
| Jun 21, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 66 min |
| Jun 21, 6:59 PM EDT | Special Weather Statement | RNK | City of Danville, City of Martinsville | 61 min |
| Jun 21, 7:01 PM EDT | Special Weather Statement | RNK | Patrick | 59 min |
| Jun 21, 7:43 PM EDT | Special Weather Statement | RNK | Henry | 62 min |
| Jun 21, 7:06 PM EDT | Special Weather Statement | RNK | Ashe, Watauga, Wilkes | 54 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.